It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-06-2003, 09:46 AM   #1
Junior Member
 
Join Date: Oct 2003
Posts: 16
FadeToKeloid HB User
Minocycline pigment changes

lately my minocycline dosage of 200mg which i have been taking for a 1 year and 7 months has started to make my pimples just turn into dark purple marks on my skin without ever even forming a white head. They stay for ever and never seem to go away in the entire time ive been taking it. Im started to get pretty worried. I asked my derm and he said "i dont know" no joke which just made me all the more nervous. I take vitamin c everyday(which i heard helps) so i dont see why this is happening. Has this happened to anyone else?

Last edited by FadeToKeloid; 12-06-2003 at 09:53 AM.

 
Sponsors Lightbulb
   
Old 12-06-2003, 12:14 PM   #2
Junior Member
 
Join Date: Dec 2003
Posts: 35
rippey HB User
Re: Minocycline pigment changes

Here's some info I found on the web. Do a search on MSN for "minocycline blue skin" and this will come up. Sounds like you have the first category of pigmentation. The longer you use the drug, the more likely and obvious the pigment changes become. Trust me, i've experienced it.

Langevitz, et al - Minocycline in Rheumatoid Arthritis; Isr. J. Med Sci 1996;32:327-330
"We also observed skin hyperpigmentation in about one third of our patients as a late complication of the therapy.

Minocycline related hyperpigmentation of the skin is a well known complication of this agent and can be subdivided into three categories. The first is characterized by dark blue-black macules localized at sites of cutaneous inflammation. The pigment found in those areas is hemosiderin or an iron-containing substance. The second type is a more diffuse hyperpigmentation, predominantly on the lower extremities and on areas exposed to sunlight. The skin in this type of hyperpigmentation contains melanin. The third form of minocycline-induced hyperpigmentation is the "muddy skin syndrome" - a dark brown-gray discoloration of the skin generalized over the body, less prominent in non exposed areas.

The high incidence of skin hyperpigmentation in our group of patients is probably due to the longer followup period than that in other groups, and to sun exposure."

The article ends with "Based on our more than 5 years experience with this drug and on the three double-blind studies, it seems that minocycline is an effective and adequately tolerated drug in patients with rheumatoid arthritis, including those who did not respond to previous DMARD therapy."

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
do you have pigment disperson syndrome & autoimmune disease? Rorie Eye & Vision 8 02-14-2009 01:26 PM
Minocycline and MS duncan1 Multiple Sclerosis 0 11-14-2008 03:02 PM
minocycline and flagyl cooty Lyme Disease 4 01-20-2007 08:38 AM
Pigment Dispersion Syndrome--new diagnosis Capistrano Eye & Vision 3 12-29-2006 04:18 AM
Any try Minocycline for MS? steerpike Multiple Sclerosis 10 09-12-2006 08:19 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:44 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!